Texas, 2004

Flash Flooding in Texas, November 15, 2004

November 15, 2004 · NWS EWX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 14, 7:34 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Nov 14, 7:34 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CST SUN NOV 14 2004

.UPDATE...SCATTERED SHOWERS AND PATCHES OF RAIN CURRENTLY
PRODUCING RAINFALL RATES OF .1 TO .25 INCHES PER HOUR.
ALTHOUGH FLASH FLOOD WATCH IS IN EFFECT FOR ALL THE
CWA...EXPECT MOST ACTIVITY TONIGHT TO OCCUR OUT WEST AND MAINLY
AFTER MIDNIGHT AS VORT MAX APPROACHES FROM THE BIG BEND. FOR THIS
UPDATE WILL ONLY LOWER MINS SAN ANTONIO AREA A COUPLE OF DEGREES.

&&

.PREV DISCUSSION...
TONIGHT AND MONDAY. DISTURBANCES WILL BE COLLIDING WITH DEEP
PERSISTENT SOUTHEAST WINDS OFF THE GULF WITH TRAINING OF SHOWERS AND
STORMS ACROSS WESTERN ZONES MOVING NORTHEAST THIS EVENING. AS LOW
LEVEL JET INTENSIFIES LATE TONIGHT OVER CENTRAL AND EASTERN
SECTIONS..STORMS MAY PROPAGATE EAST INTO THESE AREAS. FLASH FLOOD
WATCH ISSUED FOR TONIGHT AND MONDAY. UPPER LOW BECOMING
INCREASINGLY NEGATIVELY TILTED TUESDAY AND WEDNESDAY WITH CONTINUED
GOOD CHANCES FOR THUNDERSTORMS.  BY LATE THURSDAY SYSTEM BEGINS
PULLING EAST WITH DRIER WESTERLIES LOWERING PROBABILITIES THURSDAY
AND ENDING MOST AREAS BY FRIDAY. ANOTHER COLD FRONT MOVING IN BY
LATE NEXT SATURDAY WITH INCREASED CHANCES FOR OVERRUNNING
PRECIPITATION AGAIN.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

03/13

In the hours before

Special weather statement, Nov 14, 10:48 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1048 PM CST SUN NOV 14 2004

TXZ183-184-202-150514-
EDWARDS-KINNEY-VAL VERDE-
1048 PM CST SUN NOV 14 2004

...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1100 PM
   FOR EDWARDS COUNTY...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1145 PM
   FOR VAL VERDE COUNTY...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT
   FOR KINNEY COUNTY...

A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 6 PM MONDAY FOR
ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Val Verde

When
November 15, 12:30 AM CST to 2:30 AM CST
Where
Val Verde County, Southeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

General 1 inch rainfall over the northwest part of Edwards County and the southeast part of Val Verde County during the late evening hours. The highest totals were near 3 inches in the extreme northwest corner of Edwards County and near Del Rio. Several roads in the southeast part of Val Verde County were closed due to flash flooding shortly after midnight.

Flash Flood, Edwards

When
November 15, 1:00 AM CST to 2:30 AM CST
Where
Edwards County, Northwest Portion
Reported by
LAW ENFORCEMENT
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

General 1 inch rainfall over the northwest part of Edwards County and the southeast part of Val Verde County during the late evening hours. The highest totals were near 3 inches in the extreme northwest corner of Edwards County and near Del Rio. This rainfall caused widespread flash flooding. SH55 was closed northwest of Rocksprings and US377 was closed at the South Llano River crossing.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428874, 5428875.